Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 15, 2021, 1:23 AM CDT for George County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 1:23 AM CDT (06:23 UTC)
- Expired
- Apr 15, 2021, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -620 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
602
WWUS84 KMOB 150623
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
123 AM CDT Thu Apr 15 2021
ALZ261-263-MSZ076-078-079-150715-
Mobile Central AL-Mobile Inland AL-Stone MS-Greene MS-George MS-
123 AM CDT Thu Apr 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...GEORGE...SOUTHEASTERN GREENE AND NORTHEASTERN
STONE COUNTIES UNTIL 215 AM CDT...
At 123 AM CDT, the strong thunderstorm was located 12 miles southwest
of Lucedale, moving east at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lucedale, Chunchula, Gulfcrest and Wilmer.
LAT...LON 3091 8892 3091 8884 3097 8883 3109 8822
3104 8812 3087 8811 3079 8817 3073 8871
3074 8888 3071 8889 3071 8892
TIME...MOT...LOC 0623Z 257DEG 35KT 3084 8878
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 15, 12:44 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 15, 12:44 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 AM CDT Thu Apr 15 2021
.AVIATION...
06Z issuance...VFR conditions have developed over the area;
however, this will likely be short lived as MVFR to IFR cigs
begin to move into the area in advance of the next round of storms
this morning. Radar currently shows storms over eastern Louisiana
and coastal Mississippi. These storms will likely continue to
progress eastward through the morning into coastal Alabama and
could lead to MVFR to IFR visbys and some hail could be possible.
More rain is expected later this morning with IFR conditions as
it moves through. Winds could be gusty this afternoon in the wake
of the storms as another wake low could be possible. The best
chance for enhanced wind gusts up to 30 knots will be along and
south of Interstate 10. Once the storms move offshore, winds will
become northerly and cigs will rise to VFR by late afternoon into
the early evening. BB/03
&&
.PREV DISCUSSION... /issued 1053 PM CDT Wed Apr 14 2021/
NEAR TERM /Now Through Friday/...Another wake low developed
across far southeast MS/southwest AL and into the adjacent western
FL panhandle early this evening behind another complex of rain
showers that have moved offshore into the Gulf of Mexico. The
resultant gradient between the cooler air associated with the
showers and the developing low in the wake of the precipitation
has once again resulted in strong and gusty winds across southern
portions of the area. A Wind Advisory was issued over these areas
(and later updated to include Okaloosa county) for sustained
winds up to 25-35 mph and gusts up to 45 mph. Several gusts
between 40-45 mph were noted near the coast. KPNS gusted to 44
mph, we gusted to 41 mph at KMOB, and KBFM recorded a gust of 40
mph. Most of the winds have subsided, but did extend the advisory
along immediate coastal areas as some residual gusts up to around
35 mph may persist until around midnight.
Weather conditions have otherwise temporarily quieted down across
inland portions of our CWA this evening. The next in a series of
shortwave impulses embedded within zonal flow aloft is currently
firing convection over southeast TX and southwest LA. This feature
will translate eastward across southern LA/MS overnight and into
our forecast area by early Thursday morning. A cold front draped
from south central LA into central MS and into northern AL this
evening is forecast to move southeastward into interior portions
of our forecast area, generally along and northwest of the I-65
corridor by early Thursday morning, before potentially moving
along the coast or offshore by late afternoon. Showers and
thunderstorms will increase in coverage after 4-5 AM early in the
morning as ascent ahead of the approaching shortwave arrives and
the cold front moves into our northwestern zones. MLCAPE values
may rise to 500-1000 J/KG over southern/southwestern parts of our
forecast area prior to 12Z, potentially up to around 1500 J/KG
along the immediate coast. Forecast soundings indicate that the
bulk of the instability will be elevated, but 700-500 mb lapse
rates steepen to up around 7.5 C/KM overnight into early Thursday
morning. Updrafts within the hail growth region may be strong
enough to produce a large hail threat associated with elevated
cells developing ahead of the front, especially after 4 AM or so.
Storms could gradually become more capable of producing strong/gusty
winds near the immediate coast after 7 AM. A Marginal severe
storm risk will be in place mainly south of a Wiggins, MS to
Crestview, FL line from 4 AM to 10 AM Thursday morning before the
convective complex moves offshore ahead of the advancing front.
Localized heavy rainfall amounts of 1-2" perhaps locally over 3"
may still fall overnight into Thursday morning in the current
Flash Flood Watch area. Will go ahead and leave this watch in
effect considering the saturated grounds, but the overall flash
flood threat may be rather localized. There will be a lingering
chance of showers into the afternoon near the coast before drier
conditions return Thursday evening. Yet another in a series of
shortwaves brings another chance of showers and thunderstorms on
Friday, some of which could contain locally heavy rainfall. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday morning for ALZ265-266.
Flash Flood Watch until 10 AM CDT this morning for ALZ261>266.
FL...High Rip Current Risk through Saturday morning for FLZ202-204-
206.
MS...Flash Flood Watch until 10 AM CDT this morning for MSZ078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Apr 15, 12:51 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1251 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM NON-TSTM WND GST 3 SE FORT WALTON BEACH 30.39N 86.59W
04/14/2021 M42 MPH GMZ655 FL MESONET
MESONET STATION XOFP OKALOOSA ISLAND FISHING
PIER RECORDED A WIND GUST OF 42 MPH.
&&
21/CLLocal storm report, Apr 15, 12:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1252 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM NON-TSTM WND GST 1 W JAY 30.95N 87.17W
04/14/2021 M41 MPH SANTA ROSA FL MESONET
MESONET STATION 1601 JAY MEASURED A WIND
GUST OF 41 MPH.
&&
21/CLLocal storm report, Apr 15, 12:54 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1254 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM NON-TSTM WND GST MARY ESTHER 30.42N 86.67W
04/14/2021 M41 MPH OKALOOSA FL AWOS
AWOS STATION KHRT HURLBURT FIELD MEASURED A
WIND GUST OF 41 MPH.
&&
21/CLLocal storm report, Apr 15, 12:56 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1256 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 2 NNW BRENT 30.50N 87.25W
04/14/2021 M40 MPH ESCAMBIA FL MESONET
MESONET STATION 0402W 2.3 N BRENT
(WEATHERSTEM) MEASURED A WIND GUST OF 40
MPH.
&&
21/CLLocal storm report, Apr 15, 12:58 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
1258 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM NON-TSTM WND GST 1 W JAY 30.95N 87.17W
04/14/2021 M41 MPH SANTA ROSA FL MESONET
MESONET STATION 1601 JAY MEASURED A WIND
GUST OF 41 MPH.
0643 PM NON-TSTM WND GST 1 WNW MOBILE REGIONAL A 30.68N 88.25W
04/14/2021 M41 MPH MOBILE AL ASOS
ASOS STATION KMOB MOBILE BATES AIRPORT
RECORDED A WIND GUST OF 41 MPH.
0700 PM NON-TSTM WND GST 1 ENE PINTO ISLAND 30.68N 88.01W
04/14/2021 M44 MPH GMZ630 AL MESONET
MESONET STATION USS ALABAMA PINTO ISLAND
RECORDED A WIND GUST OF 44 MPH.
0728 PM NON-TSTM WND GST 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
04/14/2021 M40 MPH MOBILE AL MESONET
MESONET STATION XBUC BUCCANEER YACHT CLUB
RECORDED A WIND GUST OF 40 MPH.
0744 PM NON-TSTM WND GST 1 NNE PENSACOLA INTERNA 30.48N 87.18W
04/14/2021 M41 MPH ESCAMBIA FL ASOS
ASOS STATION KPNS PENSACOLA AIRPORT RECORDED
A WIND GUST OF 41 MPH.
0759 PM NON-TSTM WND GST 1 NNE PENSACOLA INTERNA 30.48N 87.18W
04/14/2021 M51 MPH ESCAMBIA FL ASOS
ASOS STATION KPNS PENSACOLA MEASURED A GUST
OF 51 MPH.
0800 PM NON-TSTM WND GST PENSACOLA NAS 30.35N 87.32W
04/14/2021 M47 MPH ESCAMBIA FL AWOS
AWOS STATION KNPA PENSACOLA NAS MEASURED A
WIND GUST OF 47 MPH.
0800 PM NON-TSTM WND GST 2 NNW BRENT 30.50N 87.25W
04/14/2021 M40 MPH ESCAMBIA FL MESONET
MESONET STATION 0402W 2.3 N BRENT
(WEATHERSTEM) MEASURED A WIND GUST OF 40
MPH.
0806 PM NON-TSTM WND GST 1 SW PENSACOLA 30.40N 87.21W
04/14/2021 M42 MPH ESCAMBIA FL BUOY
BUOY STATION PCLF1 PENSACOLA, FL MEASURED A
WIND GUST OF 42 MPH.
0812 PM NON-TSTM WND GST 1 SE ORIOLE BEACH 30.36N 87.08W
04/14/2021 M49 MPH GMZ634 FL MESONET
MESONET STATION XSRS SANTA ROSA SOUND
MEASURED A GUST OF 49 MPH.
0828 PM NON-TSTM WND GST MARY ESTHER 30.42N 86.67W
04/14/2021 M41 MPH OKALOOSA FL AWOS
AWOS STATION KHRT HURLBURT FIELD MEASURED A
WIND GUST OF 41 MPH.
0840 PM NON-TSTM WND GST 2 SSE NAVARRE 30.38N 86.86W
04/14/2021 M43 MPH SANTA ROSA FL MESONET
MESONET STATION 0401W 2.0 S NAVARRE
(WEATHERSTEM) MEASURED A GUST OF 43 MPH.
0904 PM NON-TSTM WND GST 3 SE FORT WALTON BEACH 30.39N 86.59W
04/14/2021 M42 MPH GMZ655 FL MESONET
MESONET STATION XOFP OKALOOSA ISLAND FISHING
PIER RECORDED A WIND GUST OF 42 MPH.
&&Special weather statement, Apr 15, 1:23 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
123 AM CDT Thu Apr 15 2021
ALZ261-263-MSZ076-078-079-150715-
Mobile Central AL-Mobile Inland AL-Stone MS-Greene MS-George MS-
123 AM CDT Thu Apr 15 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...GEORGE...SOUTHEASTERN GREENE AND NORTHEASTERN
STONE COUNTIES UNTIL 215 AM CDT...
At 123 AM CDT, the strong thunderstorm was located 12 miles southwest
of Lucedale, moving east at 40 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lucedale, Chunchula, Gulfcrest and Wilmer.
LAT...LON 3091 8892 3091 8884 3097 8883 3109 8822
3104 8812 3087 8811 3079 8817 3073 8871
3074 8888 3071 8889 3071 8892
TIME...MOT...LOC 0623Z 257DEG 35KT 3084 8878
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:13 PM CDT | Special Marine Warning | MOB | 62 min | |
| Apr 14, 8:24 PM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 14, 10:00 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 15, 2:17 AM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Apr 15, 3:05 AM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 15, 3:23 AM CDT | Special Weather Statement | MOB | Mobile | 52 min |
| Apr 15, 3:42 AM CDT | Small Craft Advisory | MOB | 11 hr | |
| Apr 15, 3:48 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| Apr 15, 4:00 AM CDT | Special Marine Warning | MOB | 45 min | |
| Apr 15, 4:52 AM CDT | Areal Flood Advisory | MOB | Mobile | 113 min |
| Apr 15, 5:00 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 15, 5:13 AM CDT | Special Weather Statement | MOB | Washington | 47 min |
| Apr 15, 5:19 AM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Apr 15, 5:23 AM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 15, 5:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 15, 6:31 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 119 min |
| Apr 15, 6:36 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 114 min |
| Apr 15, 7:01 AM CDT | Special Marine Warning | MOB | 119 min | |
| Apr 15, 7:04 AM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| Apr 15, 7:06 AM CDT | Special Marine Warning | MOB | 39 min | |
| Apr 15, 7:36 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 3 hr |
| Apr 15, 7:40 AM CDT | Special Marine Warning | MOB | 95 min | |
| Apr 15, 7:45 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Apr 15, 7:51 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 15, 7:52 AM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Apr 15, 8:05 AM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Apr 15, 8:11 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 15, 8:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 15, 9:45 AM CDT | Areal Flood Warning | MOB | Mobile | 12 hr |
| Apr 15, 10:14 AM CDT | Special Marine Warning | MOB | 61 min | |
| Apr 15, 10:48 AM CDT | Flash Flood Watch | MOB | Baldwin, Mobile, Washington | 62 hr |
| Apr 15, 11:50 AM CDT | Areal Flood Warning | MOB | Baldwin | 6 hr |
| Apr 15, 3:10 AM CDT | Special Weather Statement | MOB | George | 50 min |
| Apr 15, 4:37 AM CDT | Special Weather Statement | MOB | Greene | 38 min |
| Apr 15, 6:21 AM CDT | Special Weather Statement | MOB | Greene, Perry | 24 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.